MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR03, 5X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR03, 5X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with one (1) rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned did not complete the seal when reassembled.No pieces were reported to have remained in the patient.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
"this is a complaint from the market.Administrative no: (b)(4).The event unit and a fragment will be returned to amr.Please refer to the complaint sheet for investigation." complaint sheet - "a rubber fragment was found inside the abdominal cavity during intestinal lavage.Procedure: laparoscopic colectomy.Combined instruments: sonosurg, grasper, dissector, scissors, gauze.The event unit and a black fragment were returned to olympus and visually inspected.The septum had a missing portion of approx.1.4 mm x 1.7 mm and the fragment did not match the portion in shape.The fragment measured approx.3.5 mm x 5.1 mm and was larger than the missing portion, thus it is likely the fragment was originated from another instrument used in the same procedure.(b)(4) olympus attempted to identify the source instrument but could not obtain additional information.The unit and the fragment will be returned to amr for further evaluation.Admin#: (b)(4)." patient status: no patient injury.

Brand Name
CFR03, 5X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372498
Report Number2027111-2017-01238
Device Sequence Number16372850
Product Code GCJ
UDI-Device Identifier00607915119881
UDI-Public(01)00607915119881(17)181022(30)01(10)1257210
Combination Product (Y/N)N
PMA/510(K) Number
22
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2018
Device Model Number22
Device Catalogue Number22
Device Lot Number1257210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2016
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GAUZE; OLYMPUS SONOSURG, GRASPER, DISSECOR, SCISSORS